I have the same problem but i am on 300mcg of limtical (sp) and getting put on lithium - how is that drug do you do well does it mess with your system cause sleeping issue sorry so many questions - i can't seem to bring my self to even think about sex and i really don't care to have it right now sad i know
see if yall can off the lithium. there are so many better meds than it. Plus it damages your thryoid. I take ciltalpram(celexa) and zyprexa and this combo has been great for my sex life.I am nice and stable and sex is better than ever. talk to your docs and get something else.
lithium is ok its stop the mania i havent experienced mania for over a year now, my depression isnt as bad. (My depression has always been worse than my mania)but i still get depressed more often now but not as bad than i did before im usually off work about 3 times a year maybe for 2weeks or a month at a time, I also experience anxiety which i didnt before i really dont know if lithium is the best for me?
I also have an underactive thryoid since taking lithuim and the pounds keep piling on
Be sure to tell your Pdoc about your existing thyroid problem. It should show up in the blood work anyhow. But knowing about it before hand s/he might consider another med for you or you can refuse the Lithium if you are not comfortable taking it and tell them you want to try something else. Remember it's your body.
I take 1450mg of Lithium a day and my sex drive is still very high. I am 33 and wondering if I am going through my peak?? hmm...... I do not think Lithium effects the sex drive. I could be wrong, but I have had no major side effects from it, just a little shakey in the beginning! Hope this helps.
Yes, Lithium can cause an inability to orgasm. I complained about it to my doctor once and he asked "Would you rather have sex or be in the hospital?" I said, "I'd rather have the sex". I was on it for a year, it was one of the worst years of my life. Instead of taking away suicidal thoughts, it gave me suicidal thoughts. I'm on Seroquel now and it doesn't affect sexual desire.
Im 29 y old female and have been taking lithium fir approx 3 1/2 years now. I have noticed weight gain however my sex drive never decresed. If any at some point if i was under duress or feeling stressed i feel my sex druve is increased. This is weird to me because normal is if your mad you dont want to do it. Who know always something.
I am hypothyroid and have not gained weight maybe because I am on thyroid med. it's been 5 yrs now. As for Lithium, I could not live without it because it helps so much. It did not make me gain weight either. It's been about 3-4 yrs. some other types of meds like Depokote certainly did. As for sex drive. I haven't had one since I started these Bipolar Meds 6 yrs ago. I have tried a boat load. None of them changed my sex drive. It is non existent which makes it a big problem when your married. Dr's don't have a solution. I guess the scientist making the drugs forgot about that component. For me, no matter what the drug, the med obviously shuts that part of my brain down. Hopefully they will eventually come up with something to help us.
Just remember, we are all diff and respond to meds diff. One can't blame a particular drug for effecting this that and the other. What works for you might not work for me. That goes for the side effects too. I wish those of us who need it much luck in this non existent sex quest.
Don't forget about the DANGER of Zyprexa causing death to patients that are experiencing dementia type symptoms previous to taking Zyprexa! Don't suggest ANY medicine to people without explaining the entire side effects of those medicines that you suggest! People could die because of your simple, incomprehensive statements.
Welcome to Medhelp,
I appreciate the passion that you show in your concern but I wanted to let you know that you have stumbled onto a very old post that is not really active anymore so the person that you responded to likely will not see your response. Stick around and feel free to ask any questions or help people with the knowledge that you have.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.